Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Approximation in the metric of $ L\sp{1}(X,\,\mu )$


Authors: B. R. Kripke and T. J. Rivlin
Journal: Trans. Amer. Math. Soc. 119 (1965), 101-122
MSC: Primary 46.35; Secondary 41.00
DOI: https://doi.org/10.1090/S0002-9947-1965-0180848-5
MathSciNet review: 0180848
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. I. Achieser, Theory of approximation, Ungar, New York, 1956. MR 0095369 (20:1872)
  • [2] S. Bochner and W. T. Martin, Several complex variables, Princeton, 1961.
  • [3] N. Bourbaki, Intégration, Chapters I-IV, Hermann, Paris, 1952.
  • [4] N. Dunford and J. T. Schwartz, Linear operators, Vol. I, Interscience, New York, 1958.
  • [5] S. Ja. Havinson, On uniqueness of functions of best approximation in the metric of the space $ {L^1}$, Izv. Akad. Nauk SSSR Ser. Mat. 22 (1958), 243-270. (Russian) MR 0101443 (21:254)
  • [6] D. Jackson, Note on a class of polynomials of approximation, Trans. Amer. Math. Soc. 22 (1921), 320-326. MR 1501177
  • [7] R. C. James, Orthogonality and linear functionals in normed linear spaces, Trans. Amer. Math. Soc. 61 (1947), 265-292. MR 0021241 (9:42c)
  • [8] J. L. Kelley, General topology, Van Nostrand, New York, 1955. MR 0070144 (16:1136c)
  • [9] M. G. Kreĭn, The ideas of P. L. Čebyšev and A. A. Markov in the theory of limiting values of integrals and their further development, Uspehi Mat. Nauk (N.S.) 6 (1951), 3-120; Amer. Math. Soc. Transl. (2) 12 (1959), 1-121. MR 0044591 (13:445c)
  • [10] M. G. Kreĭn and N. I. Achieser, On some problems in the theory of moments, Kharkov, 1938; Transl. Math. Monographs, Vol. 2, Amer. Math. Soc., Providence, R.I., 1962.
  • [11] P. Laasonen, Einige Sätze über Tschebyschffsche Funktionensysteme, Ann. Acad. Sci. Fenn. Ser. A. I. 52 (1949), 3-24. MR 0031011 (11:86f)
  • [12] T. S. Motzkin and J. L. Walsh, Least $ p$th power polynomials on a real finite point set, Trans. Amer. Math. Soc. 78 (1955), 67-81. MR 0066492 (16:585g)
  • [13] R. R. Phelps, Uniqueness of Hahn-Banach extensions and unique best approximation, Trans. Amer. Math. Soc. 95 (1960), 238-255. MR 0113125 (22:3964)
  • [14] V. Ptak, On approximation of continuous functions in the metric $ \int _a^b\vert x(t)\vert dt$, Czechoslovak Math. J. 8 (83) (1958), 267-273. MR 0100752 (20:7180)
  • [15] I. Singer, Caractérisation des elements de meilleure approximation dans un espace de Banach quelconque, Acta. Sci. Math. Szeged 17 (1956), 181-189. MR 0084620 (18:891d)
  • [16] -, La meilleure approximation interpolative dans les espace de Banach, Rev. Math. Pures Appl. 4 (1959), 95-113. MR 0121631 (22:12365)
  • [17] J. L. Walsh and T. S. Motzkin, Polynomials of best approximation on an interval, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 1523-1528. MR 0119004 (22:9773)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.35, 41.00

Retrieve articles in all journals with MSC: 46.35, 41.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0180848-5
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society